MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 32MM MOD HEAD COCR +3MM NECK; PROTHESIS, HIPS

ZIMMER BIOMET, INC. 32MM MOD HEAD COCR +3MM NECK; PROTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a hip arthroplasty.Subsequently, the patient was revised twelve days post op due to dislocation.Per sales rep's, the version of the acetabular cup was too anteverted and the origination of the highwall liner was causing leverage making the femoral head dislocate anteriorly.Surgeon believes the origination of the cup was fine and that it was due to a non-compliant patient.The patient had a shuffle gait and did not want to follow post operative protocol, per surgeon.The stem, head, and liner were exchanged.No allegations against the stem as it was removed because the surgeon knocked the femoral head hard dislodging the stem.
 
Additional Manufacturer Narrative
(b)(4).D10: 010000925 g7 hi-wall e1 liner 32mm c 6956867.51-116140 tprlc 133 mp type1 bm so 14.0 6977535.010000701 g7 bonemaster ltd acet shl 48c 7482911.G2: foreign: australia.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-01825.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
Proposed component code mechanical (g04) - head.Visual examination of the provided pictures identified the head/liner/stem laying in a tub with blood on it.No other information could be obtained from the images.A review of the device history records identified no deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified findings of the reported issues.Impressions: right hip arthroplasty dislocation with abnormal cup anteversion as noted.A definitive root cause cannot be determined.The event is confirmed via provided xrays.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
32MM MOD HEAD COCR +3MM NECK
Common Device Name
PROTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17470889
Report Number0001825034-2023-01829
Device Sequence Number5961987
Product Code JDG
UDI-Device Identifier00887868308345
UDI-Public(01)00887868308345(17)300825(10)64850341
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K942479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number163670
Device Lot Number64850341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexPrefer Not To Disclose